Not NormalFri, Jan 23rd 2009
Dear Doc, I'm a 30yr old woman and I have 5 kids. Over the last few years I've been struggling with something. I have these crazy, weird and sometimes even evil thoughts. I know they are not really my thoughts but I don't understand why I cannot control them. I pray a lot and sometimes it helps but most of the time I just try to block them out. I don't wanna have these thoughts any more. Some of them make me crazy and nervous. Sometimes I get out of bed 2 or 3 times a night to make sure my kids are breathing. The things that come in my head sometimes are so scary that I don't even want to speak them into existence. My mind is constantly running and I'm always thinking, "what if," or, "how bad this or that would be." So, if you can shed some light on this I'd be grateful.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.